MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE
Catalog Number CAT8XTORQ115KIT
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the cat8 was kinked and ovalized approximately 110.0 -114.0 cm from the hub.Conclusions: evaluation of the returned cat8 revealed that the distal shaft was kinked and ovalized.If the cat8 is forcefully manipulated during use, damage such as kinks and ovalizations may occur.During the functional test, a demonstration sep8 was unable to advance through the returned cat8 due to the distal shaft damage.The sep8 and non-penumbra sheath identified in the complaint was not returned for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right and left femoral vein using an indigo system aspiration catheter 8 (cat8).During the procedure, after making four passes using the cat8 with an indigo system separator 8 (sep8) and a non-penumbra sheath, the physician removed the cat8 and the hospital technician found it to be kinked in four different places at the distal tip.However, the physician continued to use the same cat8 and sep8 to make another pass and completed the procedure.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9200084
Report Number3005168196-2019-01936
Device Sequence Number3058055
Product Code DXE
UDI-Device Identifier00815948020450
UDI-Public00815948020450
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K142870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2022
Device Catalogue NumberCAT8XTORQ115KIT
Device Lot NumberF90669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2019
Initial Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Date Report Sent to FDA01/01/2005